Alabama, 2025Heat in Alabama, July 29, 2025
July 29, 2025 · NWS BMX · 26 events in 26 counties and zones
Under the influence of a persistent upper-level ridge, Central Alabama saw multiple hot days toward the end of July. Temperatures and heat index values peaked during the afternoon of July 29, with heat index values surpassing 110 F from areas east of the I-65 corridor westward to the Mississippi state line.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Under the influence of a persistent upper-level ridge, Central Alabama saw multiple hot days toward the end of July. Temperatures and heat index values peaked during the afternoon of July 29, with heat index values surpassing 110 F from areas east of the I-65 corridor westward to the Mississippi state line. Temperatures topped out in the mid to upper 90s.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 29, 5:38 AM CST, 5 hours 22 minutes earlier. Its key messages:
- Updated at 635 AM CDT TUE JUL 29 2025
- Dangerous heat conditions will continue through at least Tuesday evening with little overnight relief, affecting people and pets without adequate cooling and hydration.
Area forecast discussion, Jul 29, 5:38 AM CST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
638 AM CDT Tue Jul 29 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 635 AM CDT TUE JUL 29 2025
- Dangerous heat conditions will continue through at least
Tuesday evening with little overnight relief, affecting people
and pets without adequate cooling and hydration.
&&
.SHORT TERM...
(Today through Wednesday Night)
Issued at 1154 PM CDT MON JUL 28 2025
Broad mid to upper-level ridging is centered over the ArkLaTex
region while surface high pressure was centered across the Middle
Mississippi River Valley Region. Surface troughing was analyzed
along the Georgia and South Carolina Coastline, extending
northward into Central North Carolina.
Broad ridging will begin to contract in size later in the day on
Tuesday, becoming elongated in extent from over Southwest Texas
northeast to over much of the Southern Ohio River Valley Region.
Surface high pressure will drift southwest, becoming positioned
across Southeast Coastal Texas toward midday while surface
troughing will become more evident across portions of Coastal
South Carolina, Southeast Georgia and Northeast Florida. A mid to
upper-level weakness will develop over much of the forecast area
by Wednesday as surface ridging persists over the South-Central
Plains while another area tries to rebuild over the Bahamas and
the Florida Atlantic Coast. Surface high pressure will migrate
further west, becoming positioned across Southwest Texas while
weaker high pressure becomes centered across Northeast Tennessee.
A surface trough will move west across South Georgia and into
Southern Alabama through the day on Wednesday.
Excessive heat concerns will continue into Tuesday despite
increasing chances for showers and storms with isolated (15-35%)
chances generally along and northwest of the Interstate 59
corridor with scattered (40-60%) chances across the southeast
portion of the area. Lingering showers and storms will likely
continue into the evening hours Tuesday night followed by
scattered (45-85%) chances for showers and thunderstorms areawide
on Wednesday with best chances across the east and northeast
counties. Lingering showers and storms will likely continue at
least into the mid evening hours Wednesday night.
Highs Tuesday will range from the lower 90s in the higher
elevations far east to readings in the upper 90s elsewhere. The
combination of heat and humidity will create heat index readings
as high as 106-110 generally across the western and central
counties. Accumulated heat stress over the past few days will
continue into Tuesday night with low temperatures from the lower
70s in the higher terrain far east to the mid to upper 70s west
and central. Higher chances for showers and storms Wednesday into
Wednesday night will result in highs during the day ranging from
around 90 far east to the mid 90s west with lows in the low to mid
70s.
05
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 1154 PM CDT MON JUL 28 2025
A mid-level weakness will persist over much of the Deep South
while compact ridging persists over much of Texas with another
area over much of the Florida Peninsula on Thursday. Expansive
surface high pressure will build further as it moves southeast
over Northern Minnesota and will support the cold front over the
Midwest and Ohio Valley Regions to advance southeast, moving into
the Mid-South and Northern Tennessee Valley Regions during the day
on Thursday. Mid-level ridging will try to rebuild to our south
over the Northern Gulf and Coastal portions of the state while the
mid-level weakness persists over much of our forecast area
northward to over the Tennessee and Ohio Valley Regions on Friday.
Strong surface high pressure will move southeast, becoming
centered across Northern Wisconsin while the surface front
approaches the Interstate 20 corridor during the day on Friday.
Longwave troughing looks to develop from over Southeast Canada
southwest to over the Mid-South Region Saturday and will advance
southeast toward the area later in the day. The surface cold front
will decelerate with time as it moves further southeast, clearing
all but the far southeast counties by midday Saturday. The Sunday
into Monday portion of the extended forecast is more speculative
at this point as some disagreement emerges among the available
global numerical guidance with mid-level troughing likely to
persist or even become more pronounced over much of the Tennessee
Valley Region, though one solution signals a less amplified
solution. Strong surface high pressure will likely persist across
the Eastern Great Lakes into the Northeastern portion of the
Country while the surface front will stall along the Northern Gulf
Coast during this time frame.
Scattered (45-75%) chances for showers and storms are forecast
Thursday with the better potential across the northeast counties
followed by lingering activity into the evening hours. Scattered
(60-75%) chances for showers and thunderstorms will again be
forecast areawide Friday with best potential across the east and
northeast counties with activity decreasing but lingering after
sunset. Expect isolated (30-45%) chances for showers and storms
northwest on Saturday with scattered (55-80%) east and southeast
with lingering activity past sunset across the southeast portion
of the area. As mentioned above, confidence is lower in the
forecast for Sunday into Monday but generally isolated (30-45%)
chances for showers and storms are forecast across the north and
northwest counties and scattered (50-70%) chances across the south
and southeast counties.
High temperatures will range from around 90 in the higher terrain
far east to readings in the mid 90s south and west on Thursday,
followed by lows Thursday night from the lower 70s north to the
mid 70s south and central. Highs Friday will range from around 90
far north and in the higher elevations east to readings in the mid
90s far southeast. Lows Friday night will range from around 70
far north to the lower 70s south and central. Highs Saturday will
range from the mid 80s in the higher terrain east to readings in
the lower 90s across the southern third of the area. Lows Saturday
night will range from the upper 60s northeast to the lower 70s
southwest. Highs Sunday will range from around 80 in the higher
terrain east due to wedging effects of strong high pressure to our
northeast with readings in the upper 80s across the far west and
southwest counties. Lows Sunday night will range from the upper
60s northeast to readings near 70 far south. Highs Monday will
range from the lower 80s in the higher elevations east to readings
in the mid 80s elsewhere.
05
&&
.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT TUE JUL 29 2025
Afternoon hit and miss showers and storms. We will need to monitor
convective trends this afternoon and evening. A few CAMS are
indicating some MCS development that may linger in the area or
move into the area later than current forecast trends. Will
hopefully have a better handle on this with the next update.
NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.
16
&&
.FIRE WEATHER...
Expect increasing chances for scattered showers and thunderstorms
Tuesday with a wetter weather pattern persisting through late
week. High low-level humidity values will keep RH values well
above critical thresholds with no fire weather concerns expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 97 74 93 73 / 30 20 80 40
Anniston 95 75 91 74 / 50 30 90 40
Birmingham 97 77 93 75 / 30 30 80 40
Tuscaloosa 97 76 93 76 / 40 30 70 30
Calera 95 76 92 74 / 40 30 80 40
Auburn 95 75 90 75 / 60 50 80 30
Montgomery 97 76 93 75 / 60 50 80 30
Troy 95 74 92 74 / 60 50 80 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for the following
counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-
Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-
Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-
Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St.
Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...16
Hazardous weather outlook, Jul 29, 1:34 AM CST, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
234 AM CDT Tue Jul 29 2025
ALZ011>015-017>050-301045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
234 AM CDT Tue Jul 29 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
Heat, Autauga
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Autauga forecast zone
- Reported by
- ASOS
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Lowndes
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Lowndes forecast zone
- Reported by
- ASOS
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Dallas
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- ASOS
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Chilton
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Chilton forecast zone
- Reported by
- ASOS
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Bibb
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Bibb forecast zone
- Reported by
- ASOS
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Perry
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Perry forecast zone
- Reported by
- ASOS
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Hale
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Hale forecast zone
- Reported by
- ASOS
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Marengo
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Marengo forecast zone
- Reported by
- ASOS
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Sumter
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Sumter forecast zone
- Reported by
- ASOS
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Greene
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Greene forecast zone
- Reported by
- ASOS
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Pickens
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Pickens forecast zone
- Reported by
- ASOS
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Tuscaloosa
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- ASOS
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Jefferson
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- ASOS
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Shelby
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- ASOS
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, St. Clair
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- St. Clair forecast zone
- Reported by
- ASOS
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Blount
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Blount forecast zone
- Reported by
- ASOS
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Walker
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Walker forecast zone
- Reported by
- ASOS
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Fayette
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Fayette forecast zone
- Reported by
- ASOS
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Lamar
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- ASOS
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Marion
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Marion forecast zone
- Reported by
- ASOS
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Etowah
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Etowah forecast zone
- Reported by
- ASOS
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Talladega
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Talladega forecast zone
- Reported by
- ASOS
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Montgomery
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- ASOS
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Pike
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Pike forecast zone
- Reported by
- ASOS
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Lee
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Lee forecast zone
- Reported by
- ASOS
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
Heat, Winston
- When
- July 29, 11:00 AM CST to 6:00 PM CST
- Where
- Winston forecast zone
- Reported by
- ASOS
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
Hot and humid conditions resulted in heat index values 110 F or higher during the afternoon of July 29.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 29 to 31, 20253 deaths · 1 event
- Heat in Texas, July 29, 20251 death · 1 event
- Excessive Heat and Heat in Mississippi, July 29 to 31, 202566 events
- Excessive Heat and Heat in Tennessee, July 29 to 31, 202563 events
- Hail and Damaging Winds in North Dakota, July 29, 2025$145,000 · 1 in hail · 5 events
- Damaging Winds in Mississippi, July 29, 2025$107,000 · 52 kt wind · 2 events
- Damaging Wind in Missouri, July 29, 2025$75,000 · 50 kt wind · 1 event
- Excessive Heat and Heat in Oklahoma, July 29 to 31, 202543 events
- Damaging Winds in Iowa, July 29 to 30, 2025$50,000 · 59 kt wind · 7 events
- Damaging Winds and Lightning Strike in Louisiana, July 29, 2025$35,000 · 61 kt wind · 8 events
- Damaging Winds in Iowa, July 29, 202572 kt wind · 34 events
- Damaging Winds in South Dakota, July 29, 202574 kt wind · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268118, 1268119, 1268120, 1268121, 1268122, 1268123, 1268124, 1268125, 1268126, 1268127, 1268128, 1268129, 1268130, 1268131, 1268132, 1268133, 1268134, 1268136, 1268137, 1268138, 1268139, 1268153, 1268154, 1268155, 1268156, 1268387.